How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10339
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I was prescribed ceftin for a sinus infection but now I have

Customer Question

I was prescribed ceftin for a sinus infection but now I have a lot of big red spots that are very painful. Is this a side effect? Should I stop taking it?
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: Had these hives for three days and time makes it worse because they are popping up everywhere on my body and taking a shower helps for about 10 minutes but that's it
JA: Anything else in your medical history you think the doctor should know?
Customer: I am allergic to penicillin
Submitted: 2 months ago.
Category: Medical
Expert:  Anthony Bray, MD replied 2 months ago.

Hello!

If you have hives then YES STOP THE CEFTIN

Try Benadryl 25my every 6 hours

Notify your doctor or your reaction

I hope that this information is helpful for you

Let me know if you have further questions or concerns

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards,

Anthony Bray MD

Customer: replied 2 months ago.
The thing is I started itching before i started the medication and i think the medication made it worse. Not sure If thats the only thing that couldve contributed or if there was something else attributing to it.
Expert:  Anthony Bray, MD replied 2 months ago.
I see that is POSSIBLE but with your describing hives and allergy to penicillin also ( There is 15 percent cross-over allergy of this class and Ceftin)
Take picture of your rash TODAY
Hopefully you may be able to follow up with your doctor tomorrow to review your situation and antibiotic options
I think it best that you stop the Ceftin at this time ....
Follow up with your doctor
I understand that you started itching at least prior to start of Ceftin but it may be a culprit here as to the progression of hives ....